Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 5, 2025, 2:23 PM MST for 6 counties in Colorado. It took effect at Mar 6, 2025, 11:00 AM MST. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 2025, 2:23 PM MST (21:23 UTC)
- In effect from
- Mar 6, 2025, 11:00 AM MST
- Expired
- Mar 6, 2025, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 3:31 PM MST | NON-TSTM WND GST 58 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
| Mar 6, 5:21 PM MST | NON-TSTM WND GST 70 | 4 Wsw Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS85 KPUB 052123 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 223 PM MST Wed Mar 5 2025 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE FAR SOUTHEAST PLAINS FOR THURSDAY... COZ233-236-237-061330- /O.UPG.KPUB.FW.A.0003.250306T1800Z-250307T0100Z/ /O.NEW.KPUB.FW.W.0007.250306T1800Z-250307T0100Z/ Eastern Las Animas County Including Pinon Canyon- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 223 PM MST Wed Mar 5 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 233, 236 and 237. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
864 WWUS85 KPUB 060456 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 956 PM MST Wed Mar 5 2025 COZ233-236-237-062100- /O.CON.KPUB.FW.W.0007.250306T1800Z-250307T0100Z/ Eastern Las Animas County Including Pinon Canyon- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 956 PM MST Wed Mar 5 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 233, 236 and 237. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
047 WWUS85 KPUB 060907 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 207 AM MST Thu Mar 6 2025 COZ229-230-232-235-070100- /O.EXA.KPUB.FW.W.0007.250306T1800Z-250307T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Bent County Including Las Animas- 207 AM MST Thu Mar 6 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, 232, AND 235... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM MST this evening. * AFFECTED AREA...Fire Weather Zones 229, 230, 232 and 235. * TIMING...From 11 AM this morning to 6 PM MST this evening. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ233-236-237-070100- /O.CON.KPUB.FW.W.0007.250306T1800Z-250307T0100Z/ Eastern Las Animas County Including Pinon Canyon- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 207 AM MST Thu Mar 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 233, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 233, 236 and 237. * TIMING...From 11 AM this morning to 6 PM MST this evening. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
579 WWUS85 KPUB 062117 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 217 PM MST Thu Mar 6 2025 COZ229-230-232-233-235>237-070100- /O.CON.KPUB.FW.W.0007.000000T0000Z-250307T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 217 PM MST Thu Mar 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, 232, AND 235... * AFFECTED AREA...Fire Weather Zones 229, 230, 232, 233, 235, 236 and 237. * TIMING...Until 6 PM MST this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
105 WWUS85 KPUB 070050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 550 PM MST Thu Mar 6 2025 COZ229-230-232-233-235>237-070200- /O.EXP.KPUB.FW.W.0007.000000T0000Z-250307T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 550 PM MST Thu Mar 6 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, 232, 233, 235, 236, AND 237... While gusty winds and low dew point values will continue through the evening, decreasing temperatures will allow for humidity values to steadily and slowly increase heading into the evening. Given this, the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 5, 10:50 AM MST, 3 hours 33 minutes earlier. Its key messages:
- Except for some passing snow showers over the central mtns, it will be dry today across the region.
- Near seasonable temperatures today over the plains.
- Snow moving into the CONTDVD tonight, with heaviest snow and windiest conditions over the San Juans; Watch issued for the San Juans starting tonight.
- A Fire Weather Watch has been issued for our far southeast plains on Thursday.
- A High Wind Watch has been issued for the San Luis Valley on Thursday afternoon as well.
Area forecast discussion, Mar 5, 10:50 AM MST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1050 AM MST Wed Mar 5 2025 .KEY MESSAGES... - Except for some passing snow showers over the central mtns, it will be dry today across the region. - Near seasonable temperatures today over the plains. - Snow moving into the CONTDVD tonight, with heaviest snow and windiest conditions over the San Juans; Watch issued for the San Juans starting tonight. - A Fire Weather Watch has been issued for our far southeast plains on Thursday. - A High Wind Watch has been issued for the San Luis Valley on Thursday afternoon as well. && .SHORT TERM /THROUGH TONIGHT/... Issued at 333 AM MST Wed Mar 5 2025 Currently... Skies were mostly clear over the plains and larger valleys. with some high wave clouds developing east of the southern mtns. Over the CONTDVD region, clouds were more prevalent. Some light echoes were noted over the central mtns, and the FAA web cams at KLXV were indicating some passing snow showers. Today... Except for some isold snow showers over the central mtns, we should see dry conditions over the region today. It will be relatively mild, with seasonable temperatures (M50s) over the plains. M50s will also be noted over the larger valleys. No fire weather concerns are expected today as both winds and RH values will not reach critical values. Breeziest conditions today will be over the higher elevations of the central mtns. Sfc wind flow over the plains should be diurnally driven. Tonight... Snow will push into the CONTDVD region. Snow showers should push into the central mtns by early evening and the San Juans by later this evening. Winter storm watches have been issued over the San Juans starting later this evening. Snow amounts over the central mtns are fcst to be lighter, and winter weather advisories will likely be needed over this region later today. Winds will be picking up over the interior mtns starting this evening, and it will become quite windy over the San Juans towards morning. \/Hodanish && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 333 AM MST Wed Mar 5 2025 Thursday.. Models bring our next trough into the Great Basin late Wednesday into Thursday morning.. For the high country..This trough brings moist southwest flow to our area for a few days, which should result in some much needed snowfall over portions of the high country, to include the San Juans, where Winter Storm Watches have been hoisted this morning. Snow looks to begin late Wednesday night, with the Watch beginning at 11pm Wednesday night as well. Though light snow will be possible straight through the end of Saturday, there will likely be a distinct lull between waves on Thursday night. For this reason, have chosen an ending time of 5AM Friday morning for this first round of snowfall. Snowfall totals look to range from 18 or so inches over the San Juans, to around 8 to 10 inches over the central mountains, to generally less than 4 inches over the La Garitas and eastern mountains between Wednesday night and Friday morning. With wind gusts over 50 mph, wind driven snow and hazardous travel conditions are expected for the high country on Thursday, especially over area mountain passes. Wolf Creek Pass looks to be especially dicey on Thursday. For plains and mountain valleys..Models bring the upper jet with a 140kt jet core over us on Thursday, which will lead to dry downsloping winds and well above normal temperatures for most areas. Highs look to climb well into the 60s across the plains, with some 70s possible on our far eastern plains. Valleys look to warm into the 50s. Southwest winds will be howling everywhere, but the San Luis Valley is likely to be particularly windy on Thursday. Ensemble guidance suggests a 50-70% chance of wind gusts in excess of 60 mph on Thursday across the San Luis Valley, where a High Wind Watch has been issued from 11AM through 6 PM Thursday. Huerfano County will also need to be monitored for High Wind potential on Thursday, as this area is coming in quite close to meeting thresholds with this morning's run. Dry and windy conditions are likely (60% chance) across our far southeast plains, where a Fire Weather Watch for low relative humidity values and winds gusting higher than 25mph has been issued for Prowers, Baca, and eastern Las Animas counties. Any precipitation on Thursday is expected to remain over and near the mountains, though a few showers could sneak off the terrain and into the Colorado Springs area that afternoon/evening. Friday and Saturday.. Models still show disagreement on timing and track with this trough as it pushes east through Friday and Saturday. The GFS leaves the trough open through much of the period, and is somewhat more progressive. The EC closes off a low south of our border with NM, and moves it slowly into Texas by Saturday night. In either situation, our mountains are likely to keep light to moderate snow showers in place through both days. The GFS solution would bring more significant snowfall chances to our plains than the current EC run. Either way, most areas have at least some chance of seeing rain or snow between Friday and Saturday, along with slightly cooler than normal temperatures. Winds look to stay breezy on Friday, though humidity values are also expected to recover, which should help to keep fire weather concerns at bay through this period. Sunday Onwards.. Models place us on the northwest flow side of the ridge for Sunday, allowing temperatures to recover back into the 50s and low 60s across our plains and mountain valleys. The ridge axis passes overhead on Monday, which will likely be our warmest day of the period with highs easily sliding back into the 70s. Dry conditions and little to no chances for rain or snow are expected for both days. Winds look to stay fairly weak through Sunday and Monday though, which will help to keep fire weather concerns under control. Models hint at another system coming in around the Tuesday timeframe. Depending on its timing, we could see the potential for fire weather conditions returning to portions of the area on Tuesday and/or Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1050 AM MST Wed Mar 5 2025 VFR conditions are expected at KALS, KCOS and KPUB through 24 hours. Starting this evening, clouds will increase across the area. Gusty west-southwest winds will set in across the region tomorrow, with KALS starting to gust tomorrow morning as cigs lower. Winds at KCOS and KPUB should start increasing closer to the end of this forecast period. Though too low confidence to include in this round of TAFs, will monitor data later today for any chance of LLWS tomorrow morning. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through late Thursday night for COZ067-068. High Wind Watch from Thursday morning through Thursday afternoon for COZ069>071. Fire Weather Watch from Thursday morning through Thursday afternoon for COZ233-236-237. && SHORT TERM...HODANISH LONG TERM...EHR AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 5, 3:36 AM MST, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 336 AM MST Wed Mar 5 2025 COZ058>089-093>099-061045- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 336 AM MST Wed Mar 5 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow will move into the Continental Divide region after sunset and last through the night. The snow may become moderate over the San Juans after midnight. Two to four inches of snow will be possible over the Continental Divide by sunrise Thursday. Strong gusty southwest winds will develop over the San Juans towards sunrise. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A system passing through from late tonight into Saturday will bring a variety of weather hazards to the area. Hazardous travel due to wind driven snow, low visibilities, and slick and snow covered roads will be possible across the high country through this period, especially for tonight through Friday night over the San Juans, where 12 to 18 inches of snow is expected. Strong southwest winds are expected across the area, with damaging wind gusts in excess of 60 mph possible over the San Luis Valley on Thursday. High fire danger is also possible over our far southeast plains on Thursday, due to low relative humidity values and gusty winds in excess of 25 mph. Please avoid activities that could start a fire on Thursday, especially on the southeast plains! This system continues into Friday and Saturday, bringing rain and snow chances eastward onto the plains through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 34/EHR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:06 AM MST | Fire Weather Watch | PUB | Baca, Las Animas, Prowers | 11 hr |
| Mar 5, 3:07 AM MST | Winter Storm Watch | PUB | Conejos, Mineral, Rio Grande | 11 hr |
| Mar 5, 3:11 AM MST | High Wind Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 11 hr |
| Mar 5, 2:22 PM MST | High Wind Warning | PUB | Alamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more | 28 hr |
| Mar 5, 2:22 PM MST | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande, Saguache | 39 hr |
| Mar 5, 2:22 PM MST | Winter Weather Advisory | PUB | Alamosa, Baca, Chaffee, Conejos, Costilla, Custer and 5 more | 69 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.